MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: ncb, screw, 5.0, 50 mm; catalog no#: 0203150050; lot#: unknown.Ncb, locking cap; catalog no#: 0203150300; lot#: unknown.Cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length; catalog no#: 00223200118; lot#: unknown.Therapy date: (b)(6) 2019.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to pain and breakage of the implant.The patient complained about pain, during routine examination the breakage was found.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the ncb plate was implanted on an unknown date and according to the provided x-rays revised on (b)(6) 2019 due to implant fracture.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: in total 10 images of photographed x-rays have been received.The received file names are dated and some of the images contain stickers with the date or the date has been written on the x-ray by hand.(b)(6) 2009 the image shows an ap pelvis overview with a right total hip replacement.(b)(6) 2019 the image is of very low image quality due to insufficient image contrast, showing a right hip ap with proximal femur, an enclosed right tha and a periprosthetic right femur plate fixed with 4 visible screws and 2 cerclage wires.(b)(6) 2019 the image shows a right knee ap with distal femur and a femur plate fixed with 4 visible screws and 2 cerclage wires.(b)(6) 2019 two images, one right hip ap with enclosed tha and the proximal part of a periprosthetic femur plate fixed with 4 visible screws and 2 cerclage wires and one ap right knee with distal femur and visible femur plate fixed with 4 screws and 2 cerclage wires.(b)(6) 2019 two images of low image quality due to discoloration.Radiologically visible fracture of the periprosthetic plate and fracture of the femur between proximal and distal cerclage wire.(b)(6) 2019 two images, one ap right hip with proximal femur with visible periprosthetic femur plate fracture and femur fracture between proximal and distal cerclage wire and second view image of very low image quality showing a horizontal displacement of the distal fracture component.(b)(6) 2019 four x-rays showing the fracture reduction with an intramedullary nail and the proximal fracture component of the periprosthetic femur plate in-situ.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the ncb plate was implanted on an unknown date and revised on (b)(6) 2019 due to implant fracture.Radiologically clearly visible plate fracture on x-rays dated (b)(6) 2019; therefore, based on the received x-rays the reported ncb plate fracture can be confirmed.The product has not been received for investigation; therefore, product investigation and evaluation of the fracture surface could not be performed.Due lack of medical and patient records potential contributing procedure and patient factors such as bone quality, activity level, type of activity, relevant medical history and adherence to rehabilitation protocol are unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the unavailability of the fractured ncb plate and due to lack of medical and patient data, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM
Common Device Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9450730
Report Number0009613350-2019-00789
Device Sequence Number16795991
Product Code HRS
UDI-Device Identifier00889024292703
UDI-Public00889024292703
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02263.015
Device Lot Number2936975
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR